Equisingularity and the Theory of Integral Closure

Conference paper
Part of the Springer Proceedings in Mathematics & Statistics book series (PROMS, volume 222)

Abstract

This is an introduction to the study of the equisingularity of sets using the theory of the integral closure of ideals and modules as the main tool. It introduces the notion of the landscape of a singularity as the right setting for equisingularity problems.

Keywords

Equisingularity Multiplicity of ideals and modules Integral closure of ideals Integral closure of modules 

Notes

Acknowledgements

The author was partially supported by Conselho Nacional de Desenvolvimento Científico e Tecnológico - CNPq, Brazil, grant PVE 401565/2014-9. These lectures grew out of a short course of lectures given at the Universidade Federal Fluminense in January of 2015. It is pleasure to thank these institutions for their support. I also thank two individuals who had a strong impact on shaping my thinking on the subject–Steven Kleiman and Bernard Teissier. Their contributions to this work will be obvious to any serious reader. I also thank Steven Kleiman for several helpful comments which improved the exposition.

References

  1. 1.
    Buchsbaum, D.A., Rim, D.S.: A generalized Koszul complex. II. Depth and multiplicity. Trans. AMS 111, 197–224 (1963)MathSciNetCrossRefMATHGoogle Scholar
  2. 2.
    Buchweitz, R., Greuel, G.: The Milnor number of complex curve singularities. Invent. Math. 58, 241–281 (1980)Google Scholar
  3. 3.
    Damon, J., Pike, B.: Solvable groups, free divisors and nonisolated matrix singularities II: vanishing topology. Geom. Topol. 18(2), 911–962 (2014)MathSciNetCrossRefMATHGoogle Scholar
  4. 4.
    Dutertre, N.: Stratified critical points on the real milnor fibre and integral-geometric formulas. In: Proceedings of Geometry and Topology of Singular Spaces, CIRM (2012) (J. Singul. 13, 87–106 (2015)Google Scholar
  5. 5.
    Frühbis-Krüger, A., Zach, M.: On the vanishing topology of isolated Cohen–Macaulay codimension 2 singularities (2015)Google Scholar
  6. 6.
    Gaffney, T.: The multiplicity polar theorem. arXiv:math/0703650v1 [math.CV] (2007)
  7. 7.
    Gaffney, T., Rangachev, A.: Pairs of modules and determinantal isolated singularities. arXiv:1501.00201 (2017)
  8. 8.
    Gaffney, T.: Duality of polar multiplicities, manuscript (2016)Google Scholar
  9. 9.
    Gaffney, T.: Integral closure of modules and Whitney equisingularity. Invent. Math. 107, 301–322 (1992)MathSciNetCrossRefMATHGoogle Scholar
  10. 10.
    Gaffney, T.: Generalized Buchsbaum–Rim multiplicities and a Theorem of Rees. Commun. Algebra 31, 3811–3828 (2003)CrossRefMATHGoogle Scholar
  11. 11.
    Gaffney, T.: Polar methods, invariants of pairs of modules and equisingularity. In: Gaffney, T., Ruas, M. (eds.) Real and Complex Singularities (São Carlos, 2002). Contemporary Mathematics, vol. 354, pp. 113–136. American Mathematical Society, Providence (2004)CrossRefGoogle Scholar
  12. 12.
    Gaffney, T.: The multiplicity of pairs of modules and hypersurface singularities. In: Brasselet, J.-P., Ruas, M.A.S. (eds.) Real and Complex Singularities (São Carlos VIII). Trends in Mathematics, pp. 143–168. Birkhäuser, Basel (2007)CrossRefGoogle Scholar
  13. 13.
    Gaffney, T.: The Multiplicity polar theorem and isolated singularities. J. Algebr. Geom. 18(3), 547–574 (2009)MathSciNetCrossRefMATHGoogle Scholar
  14. 14.
    Gaffney, T.: Bi-Lipschitz equivalence, integral closure and invariants. Real and Complex Singularities. London Mathematical Society Lecture Note Series, vol. 380, pp. 125–137. Cambridge University Press, Cambridge (2010)CrossRefGoogle Scholar
  15. 15.
    Gaffney, T.: The genericity of the infinitesimal Lipschitz condition for hypersurfaces. J. Singul. 10, 108–123 (2017)Google Scholar
  16. 16.
    Gaffney, T., Gassler, R.: Segre numbers and hypersurface singularities. J. Algebr. Geom. 8, 695–736 (1999)MathSciNetMATHGoogle Scholar
  17. 17.
    Gaffney, T., Kleiman, S.: Specialization of integral dependence for modules. Invent. Math. 137, 541–574 (1999)MathSciNetCrossRefMATHGoogle Scholar
  18. 18.
    Gaffney, T., Vitulli, M.: Weak subintegral closure of ideals. Adv. Math. 226(3), 2089–2117 (2011)MathSciNetCrossRefMATHGoogle Scholar
  19. 19.
    Gaffney, T., Grulha Jr., N.: The multiplicity polar theorem, collections of 1-forms and Chern numbers. J. Singul. 7, 39–60 (2013)MathSciNetMATHGoogle Scholar
  20. 20.
    Gaffney, T., Ruas, M.A.S.: Equisingularity and EIDS. arXiv:1602.00362 (2016)
  21. 21.
    Gaffney, T., Grulha Jr., N.G, Ruas, M.A.S.: The local Euler obstruction and topology of the stabilization of associated determinantal varieties. arXiv:1611.00749 (2016)
  22. 22.
    Gibson, G.C., Looijenga, E., du Plessis, A., Wirthmuller, K.: Topological Stability of Smooth Maps, SLN #555. Springer, New York (1976)CrossRefMATHGoogle Scholar
  23. 23.
    Gunning, R.C.: Lectures on Complex Analytic Varieties: The Local Parametrization Theorem. Princeton University Press, Princeton (1970)MATHGoogle Scholar
  24. 24.
    Kleiman, S.: Personal correspondence (2017)Google Scholar
  25. 25.
    Kleiman, S.: Two formulas for the BR multiplicity. Ann. Univ. Ferrara 63, 147–158 (2017).  https://doi.org/10.1007/s11565-016-0250-2
  26. 26.
    Kleiman, S., Thorup, A.: A geometric theory of the Buchsbaum–Rim multiplicity. J. Algebra 167, 168–231 (1994)MathSciNetCrossRefMATHGoogle Scholar
  27. 27.
    Kleiman, S., Thorup, A.: The exceptional fiber of a generalized conormal space. In: Siersma, D., Wall, C.T.C., Zakalyukin, V. (eds.) New Developments in Singularity Theory. Nato Science series, II Mathematics, Physics and Chemistry, vol. 21, pp. 401–404. Kluwer Academic Publishers, Dodrecht (2001)Google Scholar
  28. 28.
    Lejeune-Jalabert, M., Teissier, B.: Cloture intégrale des idéaux et èquisingularité, avec 7 compléments. Annales de la Faculté des Sciences de Toulouse XVII(4), 781–859 (2008)CrossRefMATHGoogle Scholar
  29. 29.
    Moonen, B.: The fundamental cycle of a coherent analytic sheaf and polar multiplicities as limits of curvature integrals, Mathematisches Institut der Universitat zu Krln, Im Weyertal, pp. 86–90, 5000 Krln 40, W. Germany (1985)Google Scholar
  30. 30.
    Nari, H., Numata, T., Watanabe, K.: Genus of numerical semigroups generated by three elements. arXiv:1104.3600 [math.GR] (2011)
  31. 31.
    Nuño-Ballesteros, J.J., Mond, D.: Singularities of Mappings. Book in draft. http://homepages.warwick.ac.uk/~masbm/LectureNotes/book.pdf (2016)
  32. 32.
    Nuño-Ballesteros, J.J., Orfice-Okamoto, B., Tomazella, J.N.: The vanishing Euler characteristic of an isolated determinantal singularity. Isr. J. Math. 197(1), 475–495 (2013)MathSciNetCrossRefMATHGoogle Scholar
  33. 33.
    Rangachev, A.: Associated points and integral closure of modules. arXiv:1607.07979 [math.AG] (2016)
  34. 34.
    Saia, M.: The integral closure of ideals and the Newton filtration. J. Algebr. Geom. 5(#1), 1–11 (1996)MathSciNetMATHGoogle Scholar
  35. 35.
    Swanson, I., Huneke, C.: Integral Closure of Ideals, Rings, and Modules. London Mathematical Society Lecture Note series, vol. 336. Cambridge University Press, Cambridge (2006)MATHGoogle Scholar
  36. 36.
    Teissier, B., Flores, A.: Local polar varieties in the geometric study of singularities. arXiv:1607.07979 [math.AG] (2016)
  37. 37.
    Teissier, B.: The hunting of invariants in the geometry of the discriminant. In: Holm, P. (ed.) Real and Complex Singularities, Oslo 1976, pp. 565–678. Sijthoff & Noordhoff, Alphen aan den Rijn (1977)CrossRefGoogle Scholar
  38. 38.
    Teissier, B.: Multiplicités polaires, sections planes, et conditions de Whitney. In: Aroca, J.M., Buchweitz, R., Giusti M., Merle M. (eds.) Proceedings La Rábida, 1981. Lecture Notes in Mathematics, vol. 961, pp. 314–491. Springer, Berlin (1982)Google Scholar
  39. 39.
    Teissier, B.: Monômes, volumes et multiplicités. (French) [Monomials, volumes and multiplicities] Introduction à la théorie des singularités, II, vol. 37, pp. 127–141, Travaux en Cours, Hermann, Paris (1988)Google Scholar
  40. 40.
    Zach, M.: Vanishing cycles of smoothable isolated Cohen–Macaulay codimension 2 singularities of type 2. arXiv:1607.07527 (2016)
  41. 41.
    Zariski, O.: Presidential address. Bull. A.M.S. 77(4), 481–491 (1971)CrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsNortheastern UniversityBostonUSA

Personalised recommendations